Results 1 to 6 of 6

Thread: Antibiotics stop tightness

  1. #1

    Antibiotics stop tightness

    I get real tight all the time in my legs, hips and stomach. Last year I had to go on antibiotics and my tightness went away. Just last month the Dr. Prescribed me more antibiotics when I had a cold and all my spasm and tightness went away again. Is there a reason for this? I feel so great when my hips go loose. Can I stay on antibiotics forever? Or do you think I have something wrong with me and the Medicine helps for a short period?

  2. #2
    Last year I had to go on antibiotics and my tightness went away. Maybe whatever was making you sick had increased your muscle tone. When the antibiotics took effect, the tone decreased.
    Dr. Prescribed me more antibiotics when I had a cold and all my spasm and tightness went away again. Is there a reason for this? ​"Colds" are caused by viruses. Antibiotics treat bacterial infections and have no effect on viruses.
    Can I stay on antibiotics forever? Not a good idea. Taking antibiotics for longer than prescribed can cause bacterial drug resistance. This has become an increasing problem in the US resulting in multi-drug resistant "super bugs".

  3. #3
    I had bronchitis. That's what I meant when I said I had a cold.

  4. #4
    Quote Originally Posted by hotrodcharlie5 View Post
    I had bronchitis. That's what I meant when I said I had a cold.
    Bronchitis can be caused by bacteria or a virus. Antibiotics are given to cover the possible bacterial cause. All the awful coughing from bronchitis could increase muscle discomfort and then decrease when the antibiotics kick in.

    Another reason not to take antibiotics all the time is because they can wipe out your gut bacteria and cause diarrhea.

  5. #5
    Pain killers take spasms away as well
    C5/C6 Complete since 08/22/09

  6. #6
    Have you been assessed for areas of chronic infection such as prostatitis, osteomyelitis, abscesses, infected gall bladder, etc.?? These can definitely cause spasticity increase as in an AB person they would cause significant pain. Has your physician checked your sed rate and CRP levels? Have you been evaluated by an infectious disease physician?

    It is NOT a good idea to be on chronic antibiotics. It will result in you developing superbug, resistant bacteria which can make you very ill, and if that occurs, there may not be an antibiotic that will work for you. Sepsis is still in the top two of leading causes of death in persons with SCI.

    (KLD)

Similar Threads

  1. Replies: 5
    Last Post: 01-15-2011, 08:00 PM
  2. Tightness
    By mandorallen in forum Exercise & Recovery
    Replies: 0
    Last Post: 08-29-2010, 10:52 AM
  3. tightness in stomach
    By katekorn78 in forum Care
    Replies: 6
    Last Post: 02-23-2006, 12:24 PM
  4. Chest Tightness
    By backspace in forum Pain
    Replies: 2
    Last Post: 03-01-2004, 06:52 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •